MAUDE Adverse Event Report: DEPUY SPINE INC VIPER PRIME STYLET; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD

DEPUY SPINE INC VIPER PRIME STYLET; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Model Number 286750200S
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Reporter is jnj representative.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2020, the patient underwent for a pps (percutaneous pedicle screw fixation) procedure.During the procedure, when olif was applied in l3-l4, two stylets bent in the patient bone.The procedure was completed successfully with 30 minutes delay.The patient status was stable.Concomitant device reported: unknown screws (part# unknown, lot# unknown, quantity unknown); unknown rod (part# unknown, lot# unknown, quantity unknown); unknown setscrews (part# unknown, lot# unknown, quantity unknown).This complaint involves two (2) devices.This report is for (1) viper prime stylet.This is report 2 of 2 for (b)(4).
 
Event or Problem Description
Corrected information: it was reported that the patient underwent for a percutaneous pedicle screw (pps) fixation procedure on (b)(6) 2020 as mentioned in initial report.Additional information: the procedure was completed successfully with replacement devices.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: b5: additional information.E1: added phone number.H4.H11 corrected data: b5: corrected information.E1; e3.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: investigation summary: investigation flow: visual.Visual inspection: the viper prime stylet (part # 286750200s/ lot # si5424403) was received at us cq.Upon visual inspection there were no defects found on the device.Device failure/defect identified? no.It is conclusive that the device has no defect.Document review: all relevant drawings were reviewed capturing the current & manufactured revisions.Conclusion: the overall complaint was not confirmed for the received viper prime stylet.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: a review of the receiving inspection (ri) for viper prime stylet was conducted identifying that lot number si5424403 was released in a single batch.Batch1: lot qty of (b)(4) units were released on apr 24, 2019 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device history review the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER PRIME STYLET
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key10376068
Report Number1526439-2020-01443
Device Sequence Number11536220
Product Code NKB
UDI-Device Identifier10705034507811
UDI-Public(01)10705034507811
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171570
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model Number286750200S
Device Catalogue Number286750200S
Device Lot NumberSI5424403
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2020
Initial Date Received by Manufacturer 07/16/2020
Supplement Date Received by Manufacturer09/01/2020
09/10/2020
Initial Report FDA Received Date08/06/2020
Supplement Report FDA Received Date09/09/2020
09/21/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN LOCKING/SET SCREWS; UNKNOWN RODS; UNKNOWN SCREWS; UNKNOWN LOCKING/SET SCREWS; UNKNOWN RODS; UNKNOWN SCREWS
Patient Age48 YR